Funnel Cloud, Calumet
- When
- July 30, 1:57 PM CST to 1:58 PM CST
- Where
- Calumet County, 2 mi N of Brothertown
- Reported by
- Public
- Coordinates
- 43.999, -88.300
A shower over western Calumet County produced a funnel cloud near Brothertown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A shower over western Calumet County produced a funnel cloud near Brothertown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 30, 1:48 AM CST, 12 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 248 AM CDT THU JUL 30 2009 .SHORT TERM...TODAY/TONIGHT/FRIDAY. PCPN ALONG AND AHEAD OF THE APPROACHING SHORT WAVE TROF ALREADY WORKING INTO PARTS OF CENTRAL WI EARLY THIS MORNING AS BEST UPPER JET DYNAMICS IN THE LFQ REGION WORKING OVER EASTERN WI THIS MORNING. WILL ADJUST ARRIVAL TIMING IN ZONES A BIT OTHERWISE GOING HIGH CAT POPS TODAY APPEAR OK. NO TSRA NOTED SO FAR IN THE AREA OF PCPN OVER THE WEST HALF OF WI WHICH EXTENDS INTO MN AND IA. GLANCE AT WV SAT IMAGERY FROM YESTERDAY DID SHOW TSRA WAS ASSOCIATED WITH A VORT WHICH CONTINUES TO PIVOT AND WEAKEN WHILE WORKING INTO THE BASE OF THE SHORT WAVE TROF. THIS VORT AT 08Z WAS CENTERED OVER SD. MODEL PROGS CLEAR OR DIMINISH THE PCPN OUT QUICKLY LATE THIS AFTERNOON OR EVENING AS BEST UPPER JET DYNAMICS SHIFT EAST. WILL LINGER SOME ISOLD PCPN INTO THE EARLY EVENING HOURS UNTIL THE SHORT WAVE TROF AXIS SHIFTS EAST THIS EVENING. WEAK HIGH PRESSURE RIDGE WORKS INTO THE AREA TONIGHT INTO FRIDAY. WITH THE PCPN TODAY AND POTENTIAL OF PARTIAL CLEARING...ADDED PATCHY FOG TO THE LATE NIGHT PORTION. WILL CONTINUE A DRY FORECAST FOR FRIDAY PRIOR TO THE NEXT FRONTAL SYSTEM...BUT DUE NOTE MODELS ARE PAINTING SOME SCT LIGHT PCPN IN THE FRIDAY AFTERNOON PORTION. GLANCE AT THE SURFACE WIND FIELDS INDICATE A WARM FRONT DEVELOPING OVER NRN WI AS THE RETURN FLOW FROM THE WEST BEGINS TO WORK INTO THE STATE. LATER SHIFTS WILL NEED TO SEE HOW UPCOMING MODEL RUNS HANDLE THIS. .LONG TERM...FRIDAY NIGHT THROUGH NEXT MONDAY... WITH NO CHANGE IN THE UPPER AIR PATTERN EXPECTED IN THE NEAR FUTURE...PRECIP CONCERNS WILL DEAL WITH DIFFICULT TO TIME SHORTWAVES MIGRATING ACROSS THE GREAT LAKES WITHIN THE LONG WAVE TROUGH POSITIONED OVER EASTERN NOAM. MEDIUM RANGE MODELS HAVE COME INTO MUCH BETTER AGREEMENT WITH THE TIMING OF THE SHORTWAVE FOR SATURDAY...BUT THE 12Z ECMWF AND 18Z GFS DIFFER FOR THE SHORTWAVE ON SUNDAY. THE 12Z ECMWF HAS THE SUPPORT OF THE 12Z UKMET/CANADIAN...SO WILL PREFER THIS MODEL. WILL WAIT FOR THE 00Z GFS TO ARRIVE BEFORE TOTALLY DISCOUNTING IT THOUGH. FRIDAY NIGHT AND SATURDAY...NEXT SHORTWAVE POISED TO ROUND THE BASE OF THE LONG WAVE TROUGH WILL SWING ACROSS THE NORTHERN PLAINS FRIDAY NIGHT AND THE NORTHERN GREAT LAKES ON SATURDAY. AHEAD OF IT...IT WILL PUSH A WEAK SURFACE LOW AND COOL FRONT/TROUGH...WHICH WILL APPROACH CENTRAL WISCONSIN SATURDAY MORNING AND PASS ACROSS THE FORECAST AREA DURING THE AFTERNOON. WITH LIMITED INSTABILITY PRESENT...LIKE THE INHERITED POP GRIDS...WHICH BRING IN LOW CHANCES ACROSS THE FAR WESTERN CWA BY 12Z SATURDAY AS A RESULT OF MOISTURE CONVERGENCE ...AND SWING THE HIGHEST POPS ACROSS THE NORTH ON SATURDAY WHERE THE BEST MID-LEVEL FORCING WILL BE LOCATED. THUNDER CHANCES ARE MARGINAL...GIVEN SHOWALTER INDICES AND SURFACE LIS APPROACHING ZERO. ALSO LOOKS LIKE CONVERGENCE ALONG THE BOUNDARY WEAKENS WITH TIME....SO HARD TO SAY HOW MUCH PRECIP WILL MAKE IT TO THE OSHKOSH-MANITOWOC CORRIDOR. WITH AMPLE CLOUD COVER AND PRECIP...MAY DROP HIGHS A DEGREE OR TWO...BUT LOW TO MID 70S LOOK FINE. SATURDAY NIGHT AND SUNDAY...WITH THE TROUGH POSITIONED CLOSE TO THE FOX VALLEY OR LAKE MICHIGAN SHORELINE...WILL KEEP A SMALL CHANCE OF SOME SHOWERS LINGERING INTO SATURDAY EVENING. BUT OTHERWISE...THINK MUCH OF THE NIGHT IS GOING TO BE DRY AND WILL TREND IN THAT DIRECTION. BY SUNDAY MORNING...THE NEXT SHORTWAVE WILL BE SWINGING INTO THE NORTHERN GREAT LAKES. DO NOT EXACTLY BUY THE STRENGTH OF THE ASSOCIATED SURFACE LOW THAT THE 12Z ECMWF/CANADIAN SPIN UP...BUT WILL PROBABLY SEE ANOTHER COOL FRONT/TROUGH CROSS THE AREA. IT WONT HAVE MUCH MOISTURE OR INSTABILITY TO WORK WITH...SO WILL KEEP POPS LOW...BUT HIGHEST ACROSS THE NORTH CLOSEST TO THE MID-LEVEL WAVE. WITH TIMING UNCERTAINTY...AND POTENTIAL FOR CLOUDS AND PRECIP...TEMPERATURES ARE A TOUGH CALL. WILL STICK WITH LOW TO MID 70S FOR HIGHS. REST OF THE FORECAST...UPPER LOW RETREATS INTO HUDSON BAY HEADING INTO MONDAY WHILE THE 850MB BAROCLINIC ZONE STALLS FROM THE NORTHERN GREAT PLAINS TO THE SOUTHERN GREAT LAKES. PENDING TIMING...WILL TREND SUNDAY NIGHT DRIER AND CLEAR OUT PRECIP CHANCES ON MONDAY. BY THIS TIME...HIGH PRESSURE WILL BE BUILDING IN AT THE SURFACE ACROSS CENTRAL AND NORTHEAST WISCONSIN. HIGHS MONDAY LOOK TO BE RANGING THROUGH THE 70S. && .AVIATION...WIDESPREAD MVFR CIGS WITH SCT MVFR VSBYS DUE TO SHOWERS WILL SPREAD OVER THE AREA TODAY. WHILE MVFR CIGS WILL DIMINISH TO VFR TONIGHT AS THE SHOWERS SUBSIDE...PATCHY MVFR VSBYS MAY DEVELOP OVERNIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/MPC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1104 AM CDT THU JUL 30 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1104 AM CDT THU JUL 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EARLY EVENING. CLOUD COVER WILL LIMIT DAYTIME HEATING...BUT IF SOME BREAKS IN THE CLOUDS DEVELOP...THERE MAY BE ENOUGH INSTABILITY TO SUPPORT A FEW STRONG STORMS WITH HAIL AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTH CENTRAL WISCONSIN ON SATURDAY...AND OVER NORTH CENTRAL AND NORTHEAST WISCONSIN ON SUNDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-311615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1104 AM CDT THU JUL 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY...BUT SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. KIECKBUSCH
The Green Bay radar (KGRB), 58 km away, was scanning. The volume nearest the first event began at 19:57 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2009Every state in 2009This day in weather historyWarnings in Wisconsin, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 189958.